Hail, Morris
- When
- April 10, 1:38 PM CST
- Where
- Morris County, White City
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.800, -96.733
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 10, 3:25 AM CST, 10 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 425 AM CDT SUN APR 10 2005 .DISCUSSION... MAIN CONCERN IS THUNDERSTORM CHANCES/TIMING TODAY THROUGH MONDAY AND TEMPERATURES TODAY. LATEST WATER VAPOR SHOWING STRONG SHORTWAVE TROUGH OVER SOUTHERN ROCKIES POISED TO LIFT NORTHEAST TODAY AND TONIGHT AND SLOW DOWN OVER KS ON MONDAY. SATELLITE AND SFC OBS ALREADY SHOWING DRY PUNCH AT THE SFC AND ALOFT EVIDENT OVER NM AND WEST TX WHICH WILL SWING NORTHEAST WITH THE SFC LOW TONIGHT. CONVECTION INITIALLY OVER THE TX/OK PANHANDLES INTO SOUTHWEST KS MAY CLIP WESTERN CWA THIS MORNING WITH AN EVEN BETTER CHANCE INTO THE AFTERNOON AS WAVE BEGINS TO LIFT OUT. DRYLINE OVER CENTRAL KS INTO NORTH TX AND COLD FRONT ADVANCING TOWARDS NORTHWEST CWA WILL BE BEST FOCUS AREAS FOR AFTERNOON CONVECTION/INITIATION...SO HAVE KEPT HIGHER(LIKELY) POPS IN THE NORTHCENTRAL COUNTIES. CLOUDS FROM ANY LEFTOVER/NEW CONVECTION TODAY WILL BE CRITICAL FOR HIGHS TODAY...BUT FOR NOW WILL KEEP COOLER HIGHS IN THE NORTHWEST CWA IN THE UPPER 60S WITH MORE CLOUDS AND BETTER PRECIP CHANCES AND INTO THE MID 70S EAST WHERE JUST THE OPPOSITE IS EXPECTED...ALTHOUGH THE EAST WILL NEED TO BE CLOSELY MONITORED FOR MORE SUNSHINE THAN EXPECTED WHICH WOULD PUSH HIGHS MORE IN THE UPPER 70S IF THIS OCCURS. AS THUNDERSTORMS FORM TO THE SOUTHWEST ALONG DRYLINE AND SPREAD EAST AND NORTHEAST...POSSIBLY AS A SQUALL LINE...BEST CHANCES FOR SEVERE WILL BE OVER THE SOUTHWEST CWA DURING THE EVENING AND HAVE KEPT A MENTION OF POSSIBLY SEVERE IN THE ZONES THAT AREA...WITH SMALLER CHANCES FOR SEVERE FURTHER NORTH AND EAST AS DRY PUNCH NOSES NORTHEAST ACROSS THE CWA OVERNIGHT. THIS WILL LIKELY ABRUPTLY SHUT OFF PRECIP OVER THE CWA LATER TONIGHT/EARLY MONDAY ALTHOUGH TIMING IS STILL IN QUESTION. EITHER WAY...WITH STEEP LAPSE RATES AND MOISTURE WRAPPING BACK INTO THE SYSTEM DURING THE DAY MONDAY...COULD STILL SEE LOW TOPPED CONVECTION REDEVELOP...ESPECIALLY WITH ANY SUNSHINE. THIS WOULD ALSO CREATE HIGH TEMPS CHALLENGES AS WELL. WILL NOT CHANGES POPS MONDAY INTO WEDNESDAY AS SYSTEM LINGERS/WOBBLES EASTWARD SLOWLY AS NORTHEAST TROUGH WILL BE SLOW TO ALLOW IT EASTWARD PROGRESSION. FEW CHANGES WERE MADE TO TEMPS OR PRECIP CHANCES BEYOND TUESDAY. NEW GFS IS SLOWING DOWN NEXT SHORTWAVE FOR THE END OF THE WEEK...BUT WILL NEED TO SEE A BETTER MORE RELIABLE TREND BEFORE ADJUSTING CURRENT TIMING. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 542 AM CDT SUN APR 10 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-111042- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 542 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...PRIMARILY WEST OF HIGHWAY 77. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVER THE ENTIRE AREA THIS EVENING. SOME STORMS MAY BECOME SEVERE THIS EVENING...ESPECIALLY TO THE SOUTH OF A WASHINGTON...MANHATTAN TO GARNETT LINE. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT...ALTHOUGH THE POSSIBILITY OF TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY BEFORE TAPERING OFF MONDAY NIGHT. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 138 PM CDT SUN APR 10 2005 KSZ008>011-020>023-034>038-110100- CLAY-CLOUD-DICKINSON-GEARY-MARSHALL-MORRIS-NEMAHA-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... JUNCTION CITY...MANHATTAN AND MARYSVILLE 138 PM CDT SUN APR 10 2005 SEVERE THUNDERSTORM WATCH NUMBER 142 IS IN EFFECT UNTIL 800 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... REPUBLIC WASHINGTON NEMAHA MARSHALL CLOUD CLAY RILEY POTTAWATOMIE OTTAWA GEARY WABAUNSEE DICKINSON MORRIS SOME CITIES IN THE WATCH ARE... ABILENE JUNCTION CITY MANHATTAN CLAY CENTER CONCORDIA MARYSVILLE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. WOLTERS
The Topeka radar (KTWX), 49 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Ground almost white from hail. No wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448184, 5448185, 5448186, 5448187, 5448188, 5448189.